Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 1, 2014, 2:34 AM CDT for Bourbon County, Crawford County, Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2014, 2:34 AM CDT (07:34 UTC)
- Expired
- Sep 1, 2014, 3:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 129 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:56 AM CDT | TSTM WND DMG | Fort Scott, KS | SEVERAL TREES REPORTED DOWN IN FORT SCOTT. SOME DAMAGE TO VEHICLES AND TREES BLOCKING ROADS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1681 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS53 KSGF 010734
SVRSGF
KSC011-037-010830-
/O.NEW.KSGF.SV.W.0207.140901T0734Z-140901T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 AM CDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOURBON COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
* UNTIL 330 AM CDT
* AT 232 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF BRONSON TO 18 MILES WEST OF
WALNUT...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...BRONSON...ENGLEVALE...FORT SCOTT...FRONTENAC...
FULTON...GIRARD...HEPLER...MULBERRY...PITTSBURG...REDFIELD...
UNIONTOWN AND WALNUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3782 9510 3803 9508 3805 9506 3803 9462
3735 9462 3739 9509
TIME...MOT...LOC 0735Z 277DEG 54KT 3796 9496 3750 9533
HAIL...<.75IN
WIND...60MPH
$$
FOSTER3 follow-up statements
239
WWUS53 KSGF 010756
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 AM CDT MON SEP 1 2014
KSC011-037-010830-
/O.CON.KSGF.SV.W.0207.000000T0000Z-140901T0830Z/
BOURBON KS-CRAWFORD KS-
256 AM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
BOURBON COUNTIES UNTIL 330 AM CDT...
AT 254 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FULTON TO 7 MILES SOUTH OF WALNUT...AND MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...BEULAH...BRAZILTON...BRONSON...CHICOPEE...
CROWEBURG...DEVON...ENGLEVALE...FARLINGTON...FORT SCOTT...FRANKLIN...
FRONTENAC...FULTON...GARLAND...GIRARD...GREENBUSH...HAMMOND...
HARDING...HEPLER...HIATTVILLE...LONE OAK...MAPLETON...MARMATON...
MULBERRY...PAWNEE STATION...PETERSBURG...PITTSBURG...POLK...
PORTERVILLE...REDFIELD...RINGO...UNIONTOWN...WALNUT...XENIA AND YALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING.
&&
LAT...LON 3782 9510 3803 9508 3805 9506 3803 9462
3735 9462 3739 9509
TIME...MOT...LOC 0756Z 284DEG 26KT 3797 9464 3749 9509
HAIL...<.75IN
WIND...60MPH
$$
FOSTER462
WWUS53 KSGF 010821
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT MON SEP 1 2014
KSC011-037-010830-
/O.CON.KSGF.SV.W.0207.000000T0000Z-140901T0830Z/
BOURBON KS-CRAWFORD KS-
321 AM CDT MON SEP 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD AND
EASTERN BOURBON COUNTIES UNTIL 330 AM CDT...
AT 318 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES NORTHEAST OF FORT SCOTT TO 5 MILES SOUTHWEST
OF GIRARD...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARCADIA...ARMA...ENGLEVALE...FORT SCOTT...FRONTENAC...GIRARD...
MULBERRY AND PITTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING.
&&
LAT...LON 3767 9494 3803 9470 3803 9466 3803 9462
3735 9462 3739 9509
TIME...MOT...LOC 0820Z 284DEG 26KT 3793 9443 3745 9488
HAIL...<.75IN
WIND...60MPH
$$
FOSTER834
WWUS53 KSGF 010837
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 AM CDT MON SEP 1 2014
KSC011-037-010846-
/O.EXP.KSGF.SV.W.0207.000000T0000Z-140901T0830Z/
BOURBON KS-CRAWFORD KS-
337 AM CDT MON SEP 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND EASTERN BOURBON
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN WITH THESE
THUNDERSTORMS WILL LINGER IN SOUTHERN CRAWFORD COUNTY.
LAT...LON 3767 9494 3803 9470 3803 9466 3803 9462
3735 9462 3739 9509
TIME...MOT...LOC 0821Z 284DEG 26KT 3793 9442 3745 9487
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 11:29 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 11:29 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1129 PM CDT Sun Aug 31 2014 .SHORT TERM...(This Evening through Monday Night) Issued at 242 PM CDT SUN AUG 31 2014 Looks quiet in the near term. A few showers have developed over the far eastern cwfa but weak shortwave upper level riding has kept things in check. Strong/severe storms are expected to develop over the northern and central Plains this evening as a shortwave moves east from the Rockies. High res models move some convection into the northwest and northern cwfa late tonight into Mon morning. By this time, expect convection to become increasingly elevated as a strengthening cap/elevated mixed layer spreads northeast into the area. Do have some pops to account for this weakening convection. Capping is expected to remain in place for much of the day Monday, strongest over the sw quarter of the cwfa. A west-east oriented sfc boundary is expected to set up somewhere, likely over central MO late during the day, and expect to see renewed convection develop late in the day and the evening with weakening capping with another shortwave approaching, increased low level moisture advection and convergence, and moderate instability. The window for sfc or at least low level based convection will be fairly narrow Monday night, but cold see a hail/wind threat during that time. Training/back-building convection is also a possibility with areas of heavy rain setting up somewhere over the cwfa Monday night. The heavy rain possibility is becoming an increasing concern, but many areas can take a good soaking right now. Still, expect that we have at least a limited chance for some flash flooding where excessive rain/runoff occurs. .LONG TERM...(Tusday through Sunday) Issued at 242 PM CDT SUN AUG 31 2014 The front is expected to stall over the southern cwfa Tuesday and Tuesday night with continued chances for occasional thunderstorms. The front is expected to finally lift back north Wednesday as low pressure develops over the Plains in response to a shortwave moving into the Rockies. A front will push back to the south by late in the week as the shortwave passes north of the area. Have rain chances Friday-Saturday. The ECMWF and GFS give the front a pretty good bump to the south, moving Canadian high pressure into the Corn Belt/Midwest next weekend with dry and cool weather a possibility for late Saturday and Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1125 PM CDT SUN AUG 31 2014 Convection progressing more eastward than southward which will add a few hours to first though earlier this evening with main convection getting in the SGF/JLN areas by 10-11z. VFR conditions expected outside of convection with MVFR within any convection. Convective trends will likely start to diminish by mid morning and as it pushes further south so far now will go with a prob30 group with this area of convection. Redevelopment will be possible late in the afternoon/early evening. Non-convective low level wind shear will be possible at SGF/JLN overnight with strong low level jet setting up over the area. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Lindenberg
Hazardous weather outlook, Sep 1, 1:05 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 AM CDT MON SEP 1 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 105 AM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL SPREAD INTO CENTRAL MISSOURI AND PORTIONS OF SOUTHEASTERN KANSAS OVERNIGHT. THE STORMS MAY MOVE AS FAR SOUTH AS THE INTERSTATE 44 CORRIDOR BY DAY BREAK. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH WILL ACCOMPANY SOME OF THIS ACTIVITY. THERE IS A LIMITED RISK FOR AN ISOLATED SEVERE STORM WITH WINDS TO 60 MPH AND QUARTER SIZE HAIL FROM SOUTHEASTERN KANSAS INTO CENTRAL MISSOURI. ANY SEVERE WEATHER WILL BE VERY LOCALIZED IN NATURE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME ONGOING LINGERING WEAKENING THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING OVER SOUTHEAST KANSAS AND WESTERN AND CENTRAL MISSOURI NORTH OF INTERSTATE 44. A SLOW MOVING FRONT WILL BRING A GOOD CHANCE FOR PERIODIC THUNDERSTORMS LATE MONDAY INTO MONDAY NIGHT AND LASTING THROUGH WEDNESDAY. STRONG TO SEVERE STORMS POSSIBLE MONDAY NIGHT WITH DAMAGING WINDS AND HAIL THE MAIN RISKS. AREAS OF HEAVY RAINFALL WITH A RISK FOR LOCALIZED FLASH FLOODING WILL BE POSSIBLE MONDAY AND TUESDAY. AFTERNOON HEAT INDEX VALUES IN THE MID 90S WILL BE POSSIBLE FOR SOME AREAS MONDAY AFTERNOON AND AGAIN ON A DAILY AFTERNOON BASIS WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:12 AM CDT | Special Weather Statement | SGF | Cherokee | 63 min |
| Sep 1, 2:18 PM CDT | Flash Flood Watch | SGF | Bourbon, Cherokee, Crawford | 17 hr |
| Sep 1, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.